MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CRE WIREGUIDED; DUODENOSCOPE AND ACCESSORIES, FLEXIBLE/RIGID

BOSTON SCIENTIFIC CORPORATION CRE WIREGUIDED; DUODENOSCOPE AND ACCESSORIES, FLEXIBLE/RIGID
Model Number M00558490
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/24/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a cre wireguided dilatation balloon was attempted to be used in the esophagus during an esophagogastroduodenoscopy (egd) procedure performed on (b)(6) 2024.During the procedure, a hole in the balloon was noted.The procedure was completed successfully with another cre wireguided dilatation balloon.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a041001 captures the reportable event of a balloon pinhole in the esophagus.
 
Event or Problem Description
It was reported to boston scientific corporation that a cre wireguided dilatation balloon was attempted to be used in the esophagus during an esophagogastroduodenoscopy (egd) procedure performed on (b)(6) 2024.During the procedure, hole in the balloon was noted.The procedure was completed with another cre wireguided dilatation balloon.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h2: block g1 (mfr site state, mfr site zip/post code, and mfr site email) have been corrected.Block h6: imdrf device code a041001 captures the reportable event of a balloon pinhole in the esophagus.Block h11: the returned cre wireguided dilatation balloon was analyzed, and a visual inspection found no damages to the balloon.Functional analysis found that the balloon had a pinhole located approximately at 70 mm from the tip of the device which was confirmed during microscopic analysis.No other problems with the device were noted.With all the available information, boston scientific concludes the reported event of balloon pinhole was confirmed.During product analysis, it was found that the balloon had a pinhole located approximately at 70 mm from the tip of the device.The pinhole found is likely to have occurred due to procedural factors such as excess of pressure, interaction with other devices, or anatomical conditions.Also, it is possible that interaction with a sharp surface during or previous to the procedure could have caused the pinhole in the balloon.Therefore, the most probable root cause is an adverse event related to procedure.

Brand Name
CRE WIREGUIDED
Common Device Name
DUODENOSCOPE AND ACCESSORIES, FLEXIBLE/RIGID
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
cork business technology park
model farm road
cork MA T12 Y K88
EI   T12 YK88
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key20019264
Report Number3005099803-2024-03866
Device Sequence Number7448377
Product Code FDT
UDI-Device Identifier08714729339427
UDI-Public08714729339427
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K110833
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/01/2026
Device Model NumberM00558490
Device Catalogue Number5849
Device Lot Number0032760102
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/13/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/24/2024
Supplement Date Received by Manufacturer09/02/2024
Initial Report FDA Received Date08/21/2024
Supplement Report FDA Received Date09/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown